Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Feb 26, 2000, 1:30 AM CST for Ellis County, Texas. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 26, 2000, 1:30 AM CST (07:30 UTC)
- Expired
- Feb 26, 2000, 4:30 PM CST
- In force
- 15 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2706 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 260738 FFWFWD TXC139-261030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 130 AM CST SAT FEB 26 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... ELLIS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 AM * AT 130 AM...WEATHER SERVICE DOPPLER RADAR ESTIMATED A BROAD AREA OF 1 1/2 TO 2 INCHES ACROSS ELLIS COUNTY. ADDITIONAL THUNDERSTORMS WITH VERY HEAVY RAIN WILL TRACK OVER THESE SATURATED AREAS. WITH ANOTHER 1 TO 2 INCHES EXPECTED...FLASH FLOODING IS POSSIBLE. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3228 9709 3209 9695 3233 9644 3256 9664
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 7:40 PM CST, 5 hours 50 minutes earlier.
Area forecast discussion, Feb 25, 7:40 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CST FRI FEB 25 2000 COMBINATION OF DRY LINE AND MODIFIED OUTFLOW BOUNDARY HAS BACKED NORTH-WESTWARD INTO THE DFW AREA. WE WILL UPDATE AND ADD LOW CHANCES FOR THUNDERSTORMS IN THE DFW AREA...AND ALSO TO THE COUNTIES TO THE NEAR EAST...SOUTHEAST...AND SOUTH. THE SHORT RANGE RUC MODEL AGREES WITH OBSERVATIONS...AND HAS THE BOUNDARY MOVING BACK THROUGH THE AREA...WITH A WEAK SURFACE LOW NW OF THE METROPLEX AT 03Z. WILL ALSO DROP THE WIND ADVISORY. WE WILL UPDATE AGAIN TONIGHT WHEN WE HAVE HAD TIME TO DIGEST SOME DATA AND TRENDS. .FTW...NONE 26
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:39 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 51 min |
| Feb 25, 9:57 PM CST | Severe Thunderstorm Warning | FWD | Dallas | 63 min |
| Feb 25, 10:02 PM CST | Severe Thunderstorm Warning | FWD | Johnson, Somervell | 43 min |
| Feb 25, 10:16 PM CST | Severe Thunderstorm Warning | FWD | Collin, Rockwall | 44 min |
| Feb 25, 10:29 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 61 min |
| Feb 25, 10:48 PM CST | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| Feb 25, 10:55 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 65 min |
| Feb 25, 10:55 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 35 min |
| Feb 25, 11:07 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 53 min |
| Feb 25, 11:22 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 53 min |
| Feb 25, 11:29 PM CST | Severe Thunderstorm Warning | FWD | Hill | 46 min |
| Feb 26, 12:00 AM CST | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 45 min |
| Feb 26, 12:02 AM CST | Severe Thunderstorm Warning | FWD | Ellis | 58 min |
| Feb 26, 12:36 AM CST | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 54 min |
| Feb 26, 12:45 AM CST | Severe Thunderstorm Warning | FWD | Hill | 60 min |
| Feb 26, 12:50 AM CST | Severe Thunderstorm Warning | FWD | Coryell | 40 min |
| Feb 26, 1:04 AM CST | Severe Thunderstorm Warning | FWD | McLennan | 41 min |
| Feb 26, 2:19 AM CST | Severe Thunderstorm Warning | FWD | Hill, Limestone | 41 min |
| Feb 26, 2:24 AM CST | Severe Thunderstorm Warning | FWD | McLennan | 21 min |
| Feb 26, 2:52 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 53 min |
| Feb 26, 3:22 AM CST | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.